Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 191, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 4, 2004, 12:00 PM CDT for 4 counties in Arkansas. It was in force for 30 min. 18 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2004, 12:00 PM CDT (17:00 UTC)
- Expired
- Jul 4, 2004, 12:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Poinsett County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 12:15 PM CDT | TSTM WND DMG | Corning, AR | SEVERAL TREES AND POWER LINES DOWN REPORTED BY CORNING POLICE DEPARTMENT |
| Jul 4, 12:15 PM CDT | TSTM WND DMG | Corning, AR | SEVERAL TREES AND POWER LINES DOWN REPORTED BY CORNING POLICE DEPARTMENT |
| Jul 4, 12:15 PM CDT | TSTM WND DMG | Corning, AR | SEVERAL TREES AND POWER LINES DOWN REPORTED BY CORNING POLICE DEPARTMENT |
| Jul 4, 12:15 PM CDT | TSTM WND DMG | Corning, AR | SEVERAL TREES AND POWER LINES DOWN REPORTED BY CORNING POLICE DEPARTMENT |
| Jul 4, 12:15 PM CDT | TSTM WND DMG | Corning, AR | SEVERAL TREES AND POWER LINES DOWN REPORTED BY CORNING POLICE DEPARTMENT |
| Jul 4, 12:15 PM CDT | TSTM WND DMG | Corning, AR | SEVERAL TREES AND POWER LINES DOWN REPORTED BY CORNING POLICE DEPARTMENT |
| Jul 4, 12:15 PM CDT | TSTM WND DMG | Corning, AR | SEVERAL TREES AND POWER LINES DOWN REPORTED BY CORNING POLICE DEPARTMENT |
| Jul 4, 12:15 PM CDT | TSTM WND DMG | Corning, AR | SEVERAL TREES AND POWER LINES DOWN REPORTED BY CORNING POLICE DEPARTMENT |
| Jul 4, 12:15 PM CDT | TSTM WND DMG | Corning, AR | SEVERAL TREES AND POWER LINES DOWN REPORTED BY CORNING POLICE DEPARTMENT |
| Jul 4, 12:15 PM CDT | TSTM WND DMG | Corning, AR | SEVERAL TREES AND POWER LINES DOWN REPORTED BY CORNING POLICE DEPARTMENT |
| Jul 4, 12:15 PM CDT | TSTM WND DMG | Corning, AR | SEVERAL TREES AND POWER LINES DOWN REPORTED BY CORNING POLICE DEPARTMENT |
| Jul 4, 12:15 PM CDT | TSTM WND DMG | Corning, AR | SEVERAL TREES AND POWER LINES DOWN REPORTED BY CORNING POLICE DEPARTMENT |
| Jul 4, 12:20 PM CDT | TSTM WND DMG | Marked Tree, AR | CHURCH ROOF DAMAGED AND TREES DOWN |
| Jul 4, 12:20 PM CDT | TSTM WND DMG | Marked Tree, AR | CHURCH ROOF DAMAGED AND TREES DOWN |
| Jul 4, 12:20 PM CDT | TSTM WND DMG | Marked Tree, AR | CHURCH ROOF DAMAGED AND TREES DOWN |
| Jul 4, 12:20 PM CDT | TSTM WND DMG | Marked Tree, AR | CHURCH ROOF DAMAGED AND TREES DOWN |
| Jul 4, 12:20 PM CDT | TSTM WND DMG | Marked Tree, AR | CHURCH ROOF DAMAGED AND TREES DOWN |
| Jul 4, 12:20 PM CDT | TSTM WND DMG | Marked Tree, AR | CHURCH ROOF DAMAGED AND TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 9:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2361 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 041700
SVRMEM
ARC021-031-055-111-041730-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1200 PM CDT SUN JUL 4 2004
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN EASTERN ARKANSAS
CRAIGHEAD COUNTY IN EASTERN ARKANSAS
GREENE COUNTY IN EASTERN ARKANSAS
POINSETT COUNTY IN EASTERN ARKANSAS
* UNTIL 1230 PM CDT
* AT 1200 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS FROM CORNING TO 9 MILES SOUTHWEST OF MARKED TREE...
MOVING EAST AT 45 MPH.
* CITIES IN THE PATH OF THIS STORM THROUGH 1230 PM CDT INCLUDE...
CARAWAY...MARMADUKE...
MCDOUGAL...LEPANTO...
TYRONZA...RECTOR...
POLLARD...GREENWAY...
PIGGOTT...
.DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ARE LIKELY WITH
THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3652 9073 3589 9065 3546 9070 3545 9031
3606 9035 3621 9023 3636 9009 3652 9022
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 9:55 AM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 4, 9:55 AM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 955 AM CDT SUN JUL 4 2004 .DISCUSSION... AN MCS OVER N CNTRL AR IS CURRENTLY PROGRESSING SEWD. LATEST SATELLITE AND RADAR TRENDS INDICATE THAT THIS COMPLEX HAS WEAKENED SOMEWHAT IN THE PAST 2 HOURS. STILL SOME POTENTIAL THAT A SVR WIND GUST COULD COME OUT OF IT AS IT APPROACHES THE WRN PART OF THE CWA. THEREFORE...SVR WATCH #547 HAS BEEN ISSUED TO COVER THE SITUATION. ADDITIONAL STORMS COULD DEVELOP ALONG THE MCS OUTFLOW BOUNDARY LATER TODAY BUT UNCERTAIN OF THE EWD EXTENT. CURRENT FCST HAS ONLY 10-14 POPS E OF THE MS RVR AND MAY NEED TO BE INCREASEED BY A FEW NOTCHES IF CONDITIONS WARRANT. ANOTHER MCS IS POSSIBLE LATE TONIGHT FROM THE NW BUT UNCERTAIN ON ITS SEWD EXTENT. THE REST OF THE FCST PERIOD WILL BE DOMINATED BY A BROAD SUBTROPICAL HIGH OVER THE SE STATES AND FRONTAL BOUNDARIES STALLING TO THE N OF THE CWA. THIS SHOULD PROVIDE TYPICAL SUMMERLIKE WX WITH WARM AND HUMID CONDITIONS AND OFF AND ON CHCS OF SHWRS/TSTMS. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && SWC
Hazardous weather outlook, Jul 4, 11:55 AM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1155 AM CDT SUN JUL 4 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-051100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 1155 AM CDT SUN JUL 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID-SOUTH THIS AFTERNOON. A COMPLEX OF THUNDERSTORMS WILL MOVE SOUTHEASTWARD ACROSS THE MID-SOUTH THIS AFTERNOON. SEVERAL OF THE STORMS WILL BE SEVERE WITH DAMAGING STRAIGHT-LINE WINDS. LARGE HAIL IS ALSO POSSIBLE. THE MOST FAVORABLE TIME PERIOD FOR SEVERE WEATHER IS FROM NOW THROUGH 6 PM. .DAYS TWO THROUGH SEVEN... ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH SATURDAY. HOWEVER...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SWC
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 10:47 AM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 58 min |
| Jul 4, 11:09 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene, Poinsett | 51 min |
| Jul 4, 11:31 AM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 14 min |
| Jul 4, 11:55 AM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 50 min |
| Jul 4, 12:03 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross | 42 min |
| Jul 4, 12:16 PM CDT | Severe Thunderstorm Warning | MEG | Lee, St. Francis | 44 min |
| Jul 4, 12:45 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 30 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.